Wednesday, June 04, 2008

Prozac and Bruxism or Tardive Dyskinesia, or both?

I am exhausted right now. It is the "witching hour", that wicked two hours everyday where someone sprinkles a magic potion over me and I fall into a deep sleep, like sleeping beauty. Hey, Where's my prince?

I get so tired everyday at this time that I feel sick, literally. The tiredness isn't "sleepy" tired, it's fatigued, "burnout" tired. So I will lay down and even though I'm not sleepy tired, will fall asleep for a few hours. I am trying hard to be okay with this. To accept that outside these few hours my mood is definitely better; so what if the trade of is a few hours extra of tiredness. At least I do not feel like this all day, like I do when I am depressed.

I am also having "mouth movement problems". At first my pdoc said it was bruxism, then three or four weeks ago he seemed to be really concerned about how my mouth was moving and took me off the Dexedrine as he said it was making the movement worse.

Last week he said they were not as bad as the previous week, but the night before I saw him I took extra Valium and two muscle relaxants because I had such a sore next from my teeth clenching and grinding. I got a bit mad at him, because I felt he was brushing off my concerns about Prozac and tardive dyskinesia. However, he told me he was aware Prozac has been seen to cause TD and he was concerned too.

Anyways, He suggested I see a neurologist to rule TD out. I told him I would like to see if it subsides over time first. In the mean time I want to come off Valium, because I think it is masking the movements. So I began cutting back slowly and already the movements are getting worse and I am not sleeping well. Argh!

I definately have Prozac induced bruxism; and I am increasingly certain I have TD as well. I have videotaped myself while I am involved in an activity (playing guitar, working on the computer) and the weird mouth movements are definitely there. Every once in a while my mouth makes really strange movements. This is freaking me out, I do not want to look strange to other people. What do I do if it is TD? When my current medication mix is the first thing to ever help me?

3 comments:

Michelle S. said...

Oh aren't all of the possible things cause by the meds we take to avoid the other unpleasant things just a pain in the butt? I rencently came off of klonipin which I was on for anxiety and bejesus it was worse than the way I felt when I went on it...well maybe...I can't remember that long ago.

Hang in there.....I don't post too much about my depression and anxiety these days but I still deal with it and it is a challenge for sure.

Annie said...

I can relate to the fears of TD. I have had it to some extent. It seems to get worse when I am anxious or tired. When I catch it I try not to panic and use breathing in and out with my mouth as the focus. I hope your pdoc and you can work it out. Take care. Annie

Erin said...

I wanted to know if by any chance you would be interested in doing an unbiased review of our product.

If you agree we will send you a product sample so that you can try it and then write a review about it.

Please let me know if you are interested.

Thank you